Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 7, 2011, 9:56 PM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 9:56 PM EDT (01:56 UTC)
- Expired
- Jun 9, 2011, 3:54 PM EDT
- In force
- 42 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
914 WHUS73 KGRR 080156 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 956 PM EDT TUE JUN 7 2011 LMZ844>849-081000- /O.NEW.KGRR.SC.Y.0049.110608T0156Z-110609T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 956 PM EDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: SOUTH/SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AND REMAIN UP THROUGH WEDNESDAY NIGHT. * WAVES: WILL BUILD TO 2 TO 5 FEET ON WEDNESDAY. HIGHEST WAVES WILL BE NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
6 follow-up statements
483 WHUS73 KGRR 080816 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 AM EDT WED JUN 8 2011 LMZ844>849-081630- /O.EXT.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 416 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THURSDAY. * WINDS: SOUTH/SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY AND REMAIN UP THROUGH MOST OF TONIGHT. WINDS WILL THEN SHIFT TO THE NORTH ON THURSDAY AND BE A BIT BREEZY. * WAVES: WILL BUILD TO 2 TO 5 FEET ON TODAY. HIGHEST WAVES WILL BE NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
637 WHUS73 KGRR 081410 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 AM EDT WED JUN 8 2011 LMZ844>849-082215- /O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1010 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS: SOUTH/SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY AND REMAIN UP THROUGH MOST OF TONIGHT. WINDS WILL THEN SHIFT TO THE NORTH ON THURSDAY. * WAVES: WILL BUILD TO 2 TO 5 FEET ON TODAY. HIGHEST WAVES WILL BE NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
097 WHUS73 KGRR 081900 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT WED JUN 8 2011 LMZ844>849-090300- /O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 300 PM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TONIGHT. WINDS WILL SHIFT TO THE NORTH ON THURSDAY. * WAVES: WILL BUILD TO 3 TO 5 FEET TONIGHT. HIGHEST WAVES WILL BE NORTH OF WHITEHALL. WAVES WILL REMAIN UP THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
551 WHUS73 KGRR 090823 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 423 AM EDT THU JUN 9 2011 LMZ844>849-091630- /O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 423 AM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS: NORTH TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
533 WHUS73 KGRR 091453 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1053 AM EDT THU JUN 9 2011 LMZ844>849-092300- /O.CON.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1053 AM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS: NORTH TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
554 WHUS73 KGRR 091954 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 PM EDT THU JUN 9 2011 LMZ844>849-092100- /O.CAN.KGRR.SC.Y.0049.000000T0000Z-110610T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 354 PM EDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE DECREASING AND HAVE FALLEN BELOW 25 KNOTS AND 4 FEET. $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 7:42 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 7:42 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 742 PM EDT TUE JUN 7 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(343 PM EDT TUE JUN 7 2011) A COLD FRONT WILL ARRIVE WEDNESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS...BRINGING AN END TO THE HOT WEATHER. SOME OF THE STORMS COULD BE SEVERE WITH HAIL AND HIGH WINDS. MUCH COOLER WEATHER WILL PREVAIL INTO THE WEEKEND WITH SOME RAIN FRIDAY NIGHT INTO SATURDAY MORNING. && .SHORT TERM...(343 PM EDT TUE JUN 7 2011) (TONIGHT THROUGH THURSDAY NIGHT) ONE MORE HOT DAY ON WEDNESDAY BEFORE THE UPPER RIDGE FLATTENS AND COOLER...WETTER WEATHER MOVES IN. TEMPS AND DEW POINTS ARE CURRENTLY CLOSE TO HEAT ADVISORY CRITERIA AND WILL BE CLOSE AGAIN ON WEDNESDAY. LACK OF MOISTURE AND WEAK CAPPING INVERSION HAS EFFECTIVELY PREVENTED ANY CONVECTION TODAY DESPITE AMPLE MID LEVEL INSTABILITY. CONVECTIVE INHIBITION CONTINUES THROUGH WEDNESDAY SO WILL KEEP WEDNESDAY DRY FOR ALL BUT THE EXTREME NORTHWEST FORECAST AREA AND BRING POPS IN WEDNESDAY EVENING. SEVERE WEATHER REMAINS POSSIBLE WEDNESDAY NIGHT AS COLD FRONT MOVES INTO VERY JUICY AIRMASS. MAIN THREAT APPEARS TO BE HAIL AND HIGH WINDS WITH ABOUT 30 KNOTS OF 0 TO 6 KM UNIDIRECTIONAL SHEAR. SOME BOWING LINE SEGMENTS COULD PRODUCE DAMAGING WINDS. MUCH COOLER AIR BEHIND THE FRONT FOR THURSDAY. CLEARING WILL BE SLOW FROM NORTH TO SOUTH WITH SHOWERS HANGING ON ACROSS THE SOUTHERN FORECAST AREA MOST OF THE DAY. THE FRONT SHOULD CLEAR THE AREA BY THURSDAY NIGHT BUT THEN STALLS AND A SFC WAVE BEGINS TO MOVE TOWARDS LOWER MICHIGAN BY THURSDAY NIGHT WITH SHOWERS RETURNING. && .LONG TERM...(343 PM EDT TUE JUN 7 2011) (FRIDAY THROUGH TUESDAY) MODELS ARE TRENDING WETTER FOR THE LATTER PART OF THE WEEK. LOW PRESSURE IS EXPECTED TO SLIDE OUT OF THE PLAINS STATES AND INTO THE WESTERN GREAT LAKES BY FRIDAY NIGHT. INITIALLY WE WILL BATTLE THE DRIER EASTERLY FLOW COMING AROUND HIGH PRESSURE NEAR JAMES BAY. BUT THIS SHOULD BE OVERCOME BY EARLY TO MID DAY ON FRIDAY FOR SHOWERS AND STORMS TO SPREAD IN. THE SURFACE LOW IS EXPECTED TO CUT ACROSS THE STATE EARLY SATURDAY...SO THE PCPN SHOULD COME TO AN END FROM WEST TO EAST. MAINTAINED A DRY FORECAST FROM SATURDAY NIGHT THROUGH MONDAY WITH HIGH PRESSURE EXPECTED IN THIS TIME FRAME. IT APPEARS THE OPERATIONAL GFS IS THE OUTLIER...BREAKING DOWN THE RIDGE TOO QUICKLY AND BRINGING PCPN IN BY EARLY MONDAY. THE TREND IN MOST OTHER MODELS SHOW THE NEXT CHANCE OF RAIN SHOULD HOLD OFF UNTIL AT LEAST MONDAY NIGHT AS A MOIST RETURN FLOW DEVELOPS. TEMPS WILL MODERATE THROUGH THE PERIOD...FROM THE COOLISH UPPER 60S AND LOWER 70S IN THE PCPN ON FRIDAY...WARMING TO 80-85 BY TUE WITH THE RETURN FLOW. && .AVIATION...(742 PM EDT TUE JUN 7 2011) VFR CONDITIONS ARE EXPECTED TO PREVAIL TONIGHT AND WEDNESDAY. REMOVED THE MENTION OF CB/S SINCE PROBABILITY IS EXTREMELY LOW. GUSTY SW SFC WINDS WILL DIMINISH BY 9 PM AND PICK AFTER AGAIN AFTER 13Z. && .MARINE...(343 PM EDT TUE JUN 7 2011) SOUTHWEST WINDS WILL BE IN THE 15 TO 25 KNOT RANGE TONIGHT AND WEDNESDAY AND WAVES SHOULD REMAIN BELOW 4 FEET. SOME AREAS OF FOG WILL BE NORTH OF GRAND HAVEN THROUGH WEDNESDAY. STRONG STORMS ARE POSSIBLE WEDNESDAY NIGHT WITH WIND GUSTS OVER 35 KNOTS. && .HYDROLOGY...(343 PM EDT TUE JUN 7 2011) COLD FRONT WILL BRING SOME POTENTIAL FOR HEAVY RAIN WEDNESDAY NIGHT BUT THE STORMS SHOULD BE MOVING QUICK ENOUGH TO PREVENT MUCH FLOODING. MORE RAIN IS POSSIBLE AS LOW PRESSURE MOVES THROUGH BY THE END OF THE WEEK BUT SHOULD NOT BE HEAVY ENOUGH TO CAUSE ANY SIGNIFICANT RISES ON THE RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO LONG TERM: JK AVIATION: MEADE MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Jun 7, 5:21 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 521 AM EDT TUE JUN 7 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 521 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK FOR SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL EXIST FOR WEDNESDAY INTO WEDNESDAY NIGHT. IN ADDITION SOME OF THE STORMS COULD HAVE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES COULD TOP THE MID 90S ON WEDNESDAY. A RISK FOR HEAVIER RAIN EXISTS THURSDAY NIGHT INTO FRIDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY WEDNESDAY AFTERNOON OR EVENING. LMZ844>849-080930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 521 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK FOR RIP CURRENTS WILL DEVELOP TONIGHT AND PERSIST INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WITH FREQUENT LIGHTNING...GUSTY WINDS AND LARGE HAIL WILL BE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. WAVES MAY BE HAZARDOUS TO SMALL CRAFT NEAR ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY WEDNESDAY AFTERNOON OR EVENING. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:17 AM EDT | Special Weather Statement | GRR | Mason | 58 min |
| Jun 8, 10:09 AM EDT | Special Marine Warning | GRR | 57 min | |
| Jun 8, 6:15 PM EDT | Special Weather Statement | GRR | Newaygo | 60 min |
| Jun 8, 6:58 PM EDT | Special Marine Warning | GRR | 47 min | |
| Jun 8, 7:45 PM EDT | Special Marine Warning | GRR | 30 min | |
| Jun 8, 7:46 PM EDT | Special Weather Statement | GRR | Lake, Mason | 59 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.